MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SILICONE BULB EVACUATOR

C.R. BARD, INC. (COVINGTON) -1018233 SILICONE BULB EVACUATOR
Model Number 0070400
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that upon checking, the stopper of the silicone bulb evacuator was damaged before use.
 
Additional Manufacturer Narrative
The reported event was confirmed and the cause was unknown.A potential root cause for this failure mode could be ¿no follow up to the good manufacturing practices¿.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "indications for use: wound drains are used to remove exudates from wound sites.A.Drain placement for 100cc, 200cc, and 400cc silicone evacuators 1.Place wound drain(s) within critical fluid collection areas.2.Draw non-perforated section of wound drain through skin until drain indicator mark appears at the skin surface.3.Attach non-perforated section of drain directly to evacuator inlet port.4.200cc and 400cc silicone evacuators: when using 2 silicone drains with one evacuator, clip sealed inlet port and attach second drain.B.Drain placement for all other evacuators 1.Place wound drain(s) within critical fluid collection areas.2.Draw non-perforated section of wound drain through skin until drain indicator mark appears at the skin surface.3.Attach non-perforated section of drain either to y-connector or directly to evacuator inlet port.4.With two silicone drains, attach blue adaptors to drains and y-connector, and attach y-connector to inlet port.Note: for 1/8¿ (3.2 mm) round drain, y-connector or enclosed 1/8¿ (3.2 mm) drain adapter must be used to connect to evacuator.Caution: do not puncture or perforate drain.C.With silicone round double drain 1.See instructions with drain.D.Attaching to auxiliary suction 1.Connect suction tube to empty port using a stepped 5-in-1 connector.2.During auxiliary suction, evacuator will deflate and exudate will flow through evacuator into suction tube.E.To establish suction 1.Open empty port.2.Squeeze evacuator.3.Close empty port.Note: reflux of fluid to the patient is minimized during reactivation by an anti-reflux valve in inlet port.F.To empty container 1.Open empty port over collection basin.2.Squeeze evacuator to empty.G.To re-establish suction 1.Repeat step ¿e¿ above.H.To read fluid volume 1.Invert unit.2.Open empty port to release vacuum.3.Read and record approximate volume.4.Empty and reactivate evacuator." the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
SILICONE BULB EVACUATOR
Common Device Name
SILICONE BULB EVACUATOR
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14435540
Report Number1018233-2022-03907
Device Sequence Number5646058
Product Code GCY
UDI-Device Identifier00801741049491
UDI-Public(01)00801741049491
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number0070400
Device Catalogue Number0070400
Device Lot NumberNGFV4202
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer08/17/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown